I'm 28 years old, 16 years ago I had my thyroid removed due to a goiter large enough to cover both sides of thyroid. I always get my TSH level done every year. Never any problems- a little adjustments during pregnancies. Problems started last year with cystic acne. After several months of accutane and no response to it. A testosterone test was done-result of 69. I went to a endo dr. & labs were taken. C-peptide was ok, blood sugar 91,TSH level was 30, cholesterol & tri's were a lil' high. I was taking levothyroid .02. He changed it to levo .025. He started me on spironolactone 100mg to help lower the testosterone and glucaphage (now up to 2000mg a day). Last week I went for more labs (8 weeks from first labs). Today I found out from the lab that the TSH level is 89. I haven't yet talked to the dr. and concerned how seriously he will take this result. Also, my BP is now high. This has happened within the last few months also. Also, been diagnosed with PCOS last month. Years ago, I went to a herb dr. that used magnets and the first thing he told me was that I had something wrong with my pituary gland. Would I be out of line asking for a MRI at this point? I would like your opinion on how all of these problems are linked and how alarming do you find my TSH level to be? What would be your next step with me if I were your patient? I've noticed my vision is blurring a little, daily headaches, & extreme fatigue(@ the point I want to quit work so I can just sleep). No weight gain & very emotional.Kicker-I dont have ins all this is out of pocket.Please give all advice u ca
The first and cheapest way to go, if you haven't already, redo TSH with FT-3 and FT-4, (6 to 8 weeks after starting new med. dose if there were any). These will relate to what is going on with your thyroid, such as pituitary. If it does relate to pituitary doctor will know the next step and/or then you can ask doctor about an MRI. Tell the doctor about your Insurance situation so s/he can suggest less expensive route to go. Get copies of results with Labs reference range, makes it easy to follow your thyroid progress.
Your TSH of 89 is not all that good and probably the cause of your symptoms. I have read where others have had TSH of 500, although this is dangerous level, as well as 89 is nothing to sneeze at.
A lot of things, situations and other health issues can alter thyroid levels. You want your TSH between 1 and 2, then see how you feel. You might need dose adjustment from time to time through out life, we all do.
The important issue is getting the TSH down, to do this you might need several med. dose changes. But do the next dose up first, then the next dose and next dose and so forth, so as not to over jump levels. This will take time but it is better than yo yoing.
Good Luck and let me know what (solution) you and doctor come up with.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.